Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having capillary bleeding on legs. No pain. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have capillary bleeding in my legs. They look like age spots...My doctor says it is very close veins. I recently did a lot of walking on vacation & now my lower legs look very purple. i haven't any pain.
Posted Wed, 11 Apr 2012 in General Health
Answered by Dr. Sujeet N Charugulla 36 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The slight bleeding signs and the purple look of the muscles especially for the lower leg can be reasoned sometimes while using statin group of drugs. Myositis to be precise, in its mild form might have been the reason and this might have aggravated with the excessive metabolism of the vacation walking. It’s good you do not have any pain now - but do watch out and report at the slightest hint of pain to your doctor.

There is nothing to worry much as you already have been evaluated by a doctor. Certain superficial veins as said by your doctor are commonly involved in opening up particularly in elderly with vigorous exercise, so go slow next time if you do not want them again.

Your BP reading seems a bit too low; see if you need a review of the 3 drugs - amlodipine, lisinopril, atenolol you are on for the same.

And your cholesterol levels must be checked every 3-6 months or as advised by your doctor. Work well with improving both. Good control will improve your overall health even more.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Having capillary bleeding on legs. No pain. Advice? 1 hour later
I check my blood pressure about once a moth at my local drug store I have tried different locations & it reads the same.....It is always low.....113/60.....When I go to the doctors it is 130/70...That is why he keeps me on the same meds...Maybe I have white coat syndrome...They wait a few minutes & try again...but it stays the same...I wore a 24 hr blood pressure machine a yr ago & found that my pressure goes up & down all day...I was told by my OBGyn doc that this is a problem & fluctuating pressure that promotes clogged arteries which I do have in the right 80%. Is this a true statement....I had an ultrasound of my legs arteries & they are clear.
Answered by Dr. Sujeet N Charugulla 8 hours later
Thanks for the reply.

A 20-40 mm fluctuation in BP leading to 80% clogging does not impress me. Although it might be one of the factors, many other reasons will contribute.

Normally, a fluctuation of 10-20 happens in everyone and even more than that sometimes and more importantly BP readings have a pattern based on the time of the day. Hence, it is important to make visits preferably at the same time of the day to the doctor. Get friendly and acclimatize with the staff and place, it would help you relax when you go see the doctor.

And I would suggest you do some meditation and yoga for additional benefits.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor